Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 64, NWS Green Bay, WI

June 20, 2007Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2007, 5:18 PM CDT for Door County, Wisconsin. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2007, 5:18 PM CDT (22:18 UTC)
Expired
Jun 20, 2007, 6:15 PM CDT
In force
57 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Door County, WI

The radar

The Green Bay radar (KGRB), 117 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 5:29 PM CDTTSTM WND DMG2 N Sister Bay, WITREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 2:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 202219
SVRGRB
WIC029-202315-
/O.NEW.KGRB.SV.W.0064.070620T2218Z-070620T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
518 PM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOOR COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 615 PM CDT

* AT 515 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND WINDS TO
  60 MPH.  THIS STORM WAS LOCATED 28 MILES NORTHWEST OF EGG HARBOR...
  OR ABOUT 12 MILES NORTHWEST OF MENOMINEE...AND MOVING SOUTHEAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EGG HARBOR BY 600 PM...

ANOTHER SEVERE THUNDERSTORM WAS LOCATED OVER WASHINGTON ISLAND...
AND WAS LIKELY PRODUCING LARGE HAIL.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4552 8697 4495 8747 4481 8722 4540 8670

$$

KIECKBUSCH
2 follow-up statements
000 
WWUS53 KGRB 202233
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
533 PM CDT WED JUN 20 2007

WIC029-202315-
/O.CON.KGRB.SV.W.0064.000000T0000Z-070620T2315Z/
DOOR-
533 PM CDT WED JUN 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR DOOR COUNTY...

AT 528 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 20 MILES WEST OF
FISH CREEK...OR ABOUT 7 MILES NORTH OF MENOMINEE...MOVING SOUTHEAST
AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FISH CREEK BY 555 PM...
  EGG HARBOR BY 600 PM...
  BAILEYS HARBOR AND JACKSONPORT BY 610 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM 
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4552 8697 4495 8747 4481 8722 4540 8670

$$

KIECKBUSCH
000 
WWUS53 KGRB 202250
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT WED JUN 20 2007

WIC029-202315-
/O.CON.KGRB.SV.W.0064.000000T0000Z-070620T2315Z/
DOOR-
550 PM CDT WED JUN 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR DOOR COUNTY...

AT 545 PM...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING HAIL UP TO 1
INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 10 MILES WEST OF FISH CREEK...OR ABOUT 9 MILES EAST
OF MARINETTE...MOVING SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EGG HARBOR AND FISH CREEK BY 555 PM...
  BAILEYS HARBOR AND JACKSONPORT BY 605 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4552 8697 4495 8747 4481 8722 4540 8670

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:45 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 20, 1:45 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT WED JUN 20 2007

.SHORT TERM...TONIGHT AND THURSDAY...MAIN FOCUS IS ON SVR TSTMS THIS
AFTERNOON/EVENING.

COMBINATION OF MODERATE INSTABILITY...STRONG SHEAR AND DYNAMIC FORCING
WILL GENERATE SCT SVR TSTMS WITH DAMAGING WIND AND LARGE HAIL THIS
AFTERNOON AND EVG. EXPECT THE FOCUS TO BE PRIMARILY OVER C/EC WI AFTER
00Z. TSTMS SHOULD SHIFT SOUTH OF THE FA LATER THIS EVG...WITH A LULL IN
THE ACTIVITY LATE TONIGHT INTO THURSDAY MORNING. HAVE ADDED A CHC OF
TSTMS BACK INTO THE FCST OVER C/EC WI THURSDAY AFTERNOON...AS ELEVATED
INSTABILITY NORTH OF THE STALLED FRONTAL BOUNDARY WORKS ITS WAY BACK
INTO THE AREA.

GUIDANCE TEMPERATURES LOOK REASONABLE.

.LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. MEDIUM RANGE MODELS IN
REASONABLE AGREEMENT THROUGH THIS FORECAST PERIOD. THE ECMWF IS STRONGER
THAN THE UKMET AND GFS WITH AN UPPER LOW PASSING TO OUR SOUTHWEST FRIDAY
NIGHT. THE NORTHWEST UPPER FLOW ARGUES FOR GENERALLY DRY WEATHER UNTIL
THE UPPER FLOW FLATTENS EARLY NEXT WEEK.

.AVIATION...A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE LATE
AFTERNOON AND EARLY EVENING. STRONG THUNDERSTORMS WITH HAIL AND GUSTY
WINDS ARE POSSIBLE...BUT ACTIVITY WILL BE SCATTERED. THE FRONT WILL
CLEAR THE AREA BETWEEN 00Z AND 03Z...AND THEN IT WILL BE VFR THE REST OF
TONIGHT AND THURSDAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 20, 11:15 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT WED JUN 20 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1115 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS
AFTERNOON...AND OVER PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN
THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE ENTIRE
FORECAST AREA...ESPECIALLY FROM 3 PM TO 9 PM. THE PRIMARY THREAT WILL
BE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO GOLF BALL SIZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL WISCONSIN THURSDAY
NIGHT AND ACROSS THE ENTIRE REGION FRIDAY NIGHT. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE
REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-564-211100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1115 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS
A SLIGHT RISK OF SEVERE STORMS WITH GUSTY WINDS AND LARGE HAIL.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING OVER THE
BAY OF GREEN BAY...AND THE LAKE MICHIGAN WATERS ADJACENT TO DOOR COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE MICHIGAN WATERS FRIDAY NIGHT.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE NORTH OF STURGEON BAY SUNDAY NIGHT
AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 20, 4:13 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
413 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             5 N ARGONNE             45.73N 88.88W
06/20/2007  M1.00 INCH       FOREST             WI   TRAINED SPOTTER

&&
Local storm report, Jun 20, 4:32 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
432 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             11 E MERRILL            45.18N 89.45W
06/20/2007  E0.75 INCH       LINCOLN            WI   PUBLIC

&&
Local storm report, Jun 20, 4:34 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
434 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             11 W ANTIGO             45.15N 89.38W
06/20/2007  E1.75 INCH       LANGLADE           WI   PARK/FOREST SRVC

            1/2 INCH TO 1 3/4 INCH HAIL.

&&
Local storm report, Jun 20, 5:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             WAUSAUKEE               45.36N 87.94W
06/20/2007  E0.75 INCH       MARINETTE          WI   AMATEUR RADIO

&&
Local storm report, Jun 20, 5:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             1 NE BOWLER             44.87N 88.95W
06/20/2007  E0.75 INCH       SHAWANO            WI   AMATEUR RADIO

&&
Local storm report, Jun 20, 5:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
518 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             8 SW MCALLISTER         45.25N 87.83W
06/20/2007  E0.75 INCH       MARINETTE          WI   TRAINED SPOTTER

0459 PM     HAIL             WAUSAUKEE               45.36N 87.94W
06/20/2007  E0.75 INCH       MARINETTE          WI   AMATEUR RADIO

&&

AUSTIN

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:53 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida52 min
Jun 20, 2:54 PM CDTSevere Thunderstorm WarningGRBForest, Vilas66 min
Jun 20, 3:25 PM CDTSevere Thunderstorm WarningGRBFlorence, Marinette55 min
Jun 20, 3:40 PM CDTSevere Thunderstorm WarningGRBOneida20 min
Jun 20, 3:45 PM CDTSevere Thunderstorm WarningGRBLincoln45 min
Jun 20, 4:00 PM CDTSevere Thunderstorm WarningGRBForest45 min
Jun 20, 4:03 PM CDTSevere Thunderstorm WarningGRBLanglade42 min
Jun 20, 4:20 PM CDTSevere Thunderstorm WarningGRBMarathon55 min
Jun 20, 4:37 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto, Shawano53 min
Jun 20, 4:44 PM CDTSevere Thunderstorm WarningGRBOneida20 min
Jun 20, 4:48 PM CDTSevere Thunderstorm WarningGRBForest, Marinette57 min
Jun 20, 5:02 PM CDTSpecial Marine WarningGRB73 min
Jun 20, 5:21 PM CDTSevere Thunderstorm WarningGRBMarathon54 min
Jun 20, 5:46 PM CDTSevere Thunderstorm WarningGRBMarinette29 min
Jun 20, 5:49 PM CDTSpecial Marine WarningGRB50 min
Jun 20, 6:04 PM CDTSevere Thunderstorm WarningGRBOconto19 min
Jun 20, 6:12 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage63 min
Jun 20, 6:17 PM CDTSpecial Marine WarningGRB63 min
Jun 20, 6:18 PM CDTSevere Thunderstorm WarningGRBDoor27 min
Jun 20, 6:21 PM CDTSevere Thunderstorm WarningGRBLincoln28 min
Jun 20, 6:47 PM CDTSevere Thunderstorm WarningGRBWaupaca58 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.